Alert archive / Utah / Wind Advisories in 2015
Wind Advisory 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 27, 2015, 2:16 PM MST. It took effect at Nov 27, 2015, 6:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2015, 2:16 PM MST (21:16 UTC)
- In effect from
- Nov 27, 2015, 6:00 PM MST
- Expired
- Nov 28, 2015, 3:50 AM MST
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS75 KSLC 272116 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 216 PM MST FRI NOV 27 2015 UTZ002-280530- /O.NEW.KSLC.WI.Y.0017.151128T0100Z-151128T1600Z/ NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL 216 PM MST FRI NOV 27 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST SATURDAY. * AFFECTED AREA...THE NORTHERN WASATCH FRONT...SPECIFICALLY FOR DAVIS COUNTY FROM CENTERVILLE NORTH THROUGH FARMINGTON AND NEAR THE MOUTHS OF WEBER AND OGDEN CANYONS. * WINDS...EAST 25-35 MPH WITH GUSTS NEAR 50 MPH. AREAS OF BLOWING SNOW WILL ALSO BE POSSIBLE WITH THESE WINDS. * TIMING...RESTRENGTHENING WINDS THIS EVENING WITH A TENDENCY TO GRADUALLY WEAKEN TOWARDS SATURDAY MORNING. * IMPACTS...GUSTY CROSS WINDS CAN BE EXPECTED ALONG I-15...LEGACY HIGHWAY AND HIGHWAY 89. AREAS OF BLOWING AND DRIFTING SNOW MAY REDUCE VISIBILITY AND CREATE LOCAL WINTER DRIVING CONDITIONS. LOOSE OBJECTS SUCH AS LAWN ORNAMENTS AND CHRISTMAS DECORATIONS MAY BECOME AIRBORNE AND SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
442 WWUS75 KSLC 280518 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1018 PM MST FRI NOV 27 2015 UTZ002-281315- /O.CON.KSLC.WI.Y.0017.000000T0000Z-151128T1600Z/ NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL 1018 PM MST FRI NOV 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... * AFFECTED AREA...THE NORTHERN WASATCH FRONT...SPECIFICALLY FOR DAVIS COUNTY FROM CENTERVILLE NORTH THROUGH FARMINGTON AND NEAR THE MOUTHS OF WEBER AND OGDEN CANYONS. * WINDS...EAST 25-35 MPH WITH GUSTS NEAR 50 MPH. AREAS OF DRIFTING SNOW WILL ALSO BE POSSIBLE WITH THESE WINDS. * TIMING...STRONG CANYON WINDS WILL PERSIST THROUGH LATE TONIGHT...THEN GRADUALLY WEAKEN EARLY SATURDAY MORNING. * IMPACTS...GUSTY CROSS WINDS CAN BE EXPECTED ALONG I-15...LEGACY HIGHWAY AND HIGHWAY 89. AREAS OF DRIFTING SNOW MAY CREATE LOCAL WINTER DRIVING CONDITIONS. LOOSE OBJECTS SUCH AS LAWN ORNAMENTS AND CHRISTMAS DECORATIONS MAY BECOME AIRBORNE AND SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
078 WWUS75 KSLC 281050 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 AM MST SAT NOV 28 2015 UTZ002-281200- /O.CAN.KSLC.WI.Y.0017.000000T0000Z-151128T1600Z/ NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL 350 AM MST SAT NOV 28 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN WASATCH FRONT. WINDS HAVE DIMINISHED WELL BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN LIGHT EASTERLY INTO THE MORNING HOURS. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:14 AM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Nov 27, 9:14 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 914 AM MST FRI NOV 27 2015 .SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE GREAT BASIN THROUGH THE REMAINDER OF THE THANKSGIVING HOLIDAY WEEKEND. HIGH PRESSURE ALOFT WILL SETTLE INTO THE REGION EARLY NEXT WEEK. && .DISCUSSION...LIGHT SNOW HAS BECOME MORE WIDESPREAD THIS MORNING ACROSS SOUTHWEST AND CENTRAL UTAH AS A JET STREAK ROUNDS THE BASE OF THE LOW OVER NEVADA AND CREATES DIFFLUENCE ALOFT IN COMBO WITH WEAK 700MB WARM ADVECTION THROUGHOUT THIS AREA. ALTHOUGH THE JET SUPPORT MOVES INTO NORTHEAST UTAH BY AFTERNOON THE SOUTHEAST FLOW OF WARM ADVECTION WILL CONTINUE INTO THE AFTERNOON. THEREFORE HAVE INCREASED POPS OVER A LARGE AREA FROM SOUTHWEST UTAH ACROSS WEST CENTRAL AND CENTRAL THROUGH THE DAY. QPF AMOUNTS ARE NOT EXPECTED TO EXCEED 0.10 OR SO OF AN INCH BUT WITH COLD TEMPERATURES SOME LIGHT ACCUMULATING SNOW IS EXPECTED. UDOT ROAD CAMERAS SHOWING MANY ROADS ACROSS THIS AREA HAVING A LIGHT DUSTING AT SUNRISE. TRAVEL SHOULD BE MINIMALLY IMPACTED BY LATE MORNING AS INSOLATION FROM THE SUN THROUGH THE CLOUDS AND ROADS BEING TREATED WILL KEEP ROADS FROM BECOMING SNOW PACKED DESPITE TEMPERATURES REMAINING BELOW FREEZING. HAVE LOWER TEMPERATURES BY A FEW DEGREES UNDER THIS AREA OF SNOW FOR TODAY. ACROSS THE NORTHERN WASATCH FRONT WILL KEEP THE HIGH WIND WARNING IN AFFECT THROUGH MIDDAY AS THE WINDS ARE STILL GUSTING TO NEAR 50 MPH WELL WITHIN WIND ADVISORY CRITERIA. HOWEVER...WILL DROP THE WIND ADVISORY FOR THE CACHE VALLEY AS WINDS HAVE FALLEN BELOW ADVISORY LEVELS THERE. THE LATEST NAM BUFFER SOUNDING SHOWS THAT THERE IS POTENTIAL FOR THE EASTERLY DOWNSLOPE WINDS ALONG THE NORTHERN WASATCH TO PEAK INTO ADVISORY LEVELS THIS EVENING. WILL TAKE A CLOSER LOOK AS OTHER MODEL COME IN AND SEE IF ANOTHER WIND ADVISORY IS WARRANTED FOR TONIGHT. && .AVIATION...THE PRIMARY OPERATIONAL WEATHER CONCERN FOR THE KSLC TERMINAL CONTINUES TO FOCUS ON PREVAILING WIND DIRECTION ACROSS THE AIRFIELD. CANYON WINDS ACROSS THE EAST BENCHES HAVE CREATED A SURFACE EDDY LOCALLY...DRIVING PERIODIC WEST TO WEST NORTHWEST WINDS TO OCCUR ALTHOUGH THE PREVAILING DIRECTION REMAINS BETWEEN THE EAST- SOUTHEAST AND SOUTHWEST. BETWEEN 18-20Z THE PREVAILING DIRECTIONS ARE EXPECTED TO PHASE MORE TO A WEST-NORTHWEST FOR THE REMAINDER OF THE AFTERNOON. A 20 PERCENT CHANCE EXISTS THAT ROGUE EASTERLY GUSTS TO 20 KNOTS WILL OCCUR THROUGH 18Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...HIGH WIND WARNING UNTIL NOON MST TODAY FOR UTZ002. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 27, 6:44 AM MST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 644 AM MST FRI NOV 27 2015 UTZ001>016-019>021-517-518-WYZ021-281300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 644 AM MST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY STRONG EAST WINDS ARE POSSIBLE NEAR THE CANYONS OF THE WASATCH FRONT AND EASTERN CACHE VALLEY THIS MORNING. POCKETS OF BLOWING AND DRIFTING SNOW REMAIN POSSIBLE ALONG THE EASTERN BENCH AREAS AROUND OGDEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A THREAT FOR LIGHT SNOW ACCUMULATIONS ACROSS THE MOUNTAINS AND PORTIONS OF EASTERN UTAH ON SATURDAY...AND THE NORTHERN MOUNTAINS AND PORTIONS OF THE WASATCH FRONT SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 9:49 PM MST | High Wind Warning | SLC | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.